Alabama, 2006

Hail in Alabama, June 23, 2006

June 23, 2006 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 23, 11:45 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 23, 11:45 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CDT FRI JUN 23 2006

.UPDATE...UPDATED AVIATION DISCUSSION FOR 18Z TAFS.

&&

.DISCUSSION...SEVERAL LEFT OVER BOUNDARIES FROM PREVIOUS DAYS
ACTIVITY WILL ENHANCE THUNDERSTORM ACTIVITY.  IN ADDITION...BOUNDARY
CURRENTLY MOVING INTO NORTHWEST SECTIONS OF THE AREA. PRECIPITABLE
WATER HAS INCREASED SIGNIFICANTLY THE LAST 24 HOURS. WILL FORECAST
SCATTERED SHOWERS AND THUNDERSTORMS ALL SECTIONS EXCEPT SOUTHWEST.
REST OF FORECAST LOOKS OK.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.

MVFR CONDITIONS EXPECTED 18Z THROUGH 01Z FOR SCATTERED SHOWERS AND
THUNDERSTORMS THAT ARE EXPECTED ACROSS THE AREA.  A FEW LOCATIONS
COULD SEE IFR CONDITIONS IF THUNDERSTORMS PERSIST FOR ANY LENGTH OF
TIME WITH VISIBILITIES LESS THAN 3 MILES.

FROM 01Z TO 08Z VFR CONDITIONS EXPECTED.  AFTER 08Z AND UNTIL 14Z A
FEW LOCATIONS...TCL...ANB COULD SEE MVFR CONDITIONS DUE TO
VISIBILITIES OF 3 TO 5 MILES IN FOG.  AFTER 14Z VFR CONDITIONS WILL
PREVAIL AT ALL LOCATIONS.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

KSL
Hazardous weather outlook, Jun 23, 12:14 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
114 PM CDT FRI JUN 23 2006

ALZ011>015-017>050-241822-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
114 PM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH 10 PM
THIS EVENING.  SOME THUNDERSTORMS WILL BE LOCALLY STRONG WITH WIND
GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING...AND SMALL HAIL.  A
FEW STORMS MAY GROW STRONG ENOUGH TO BECOME SEVERE...PRODUCING WINDS
UP TO 60 MPH AND HAIL TO THE SIZE OF NICKELS.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED THROUGH 10 PM.

KSL

In the hours before

Special weather statement, Jun 23, 10:59 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1159 AM CDT FRI JUN 23 2006

ALZ011-014-231730-
MARION-WINSTON-
1159 AM CDT FRI JUN 23 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN WINSTON AND
EASTERN MARION COUNTIES UNTIL 1230 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRILLIANT...BEAR
CREEK AND HALEYVILLE THROUGH 1230 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

IN ADDITION...SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...IS
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW.

KSL
Special weather statement, Jun 23, 11:14 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 PM CDT FRI JUN 23 2006

ALZ013-231745-
FAYETTE-
1214 PM CDT FRI JUN 23 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 1245
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GLEN ALLEN...MOVING EAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GLEN ALLEN THROUGH
1245 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

IN ADDITION...SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...IS
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW.

KSL
Special weather statement, Jun 23, 11:35 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1235 PM CDT FRI JUN 23 2006

ALZ014-231800-
WINSTON-
1235 PM CDT FRI JUN 23 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 100
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER DOUBLE SPRINGS...MOVING EAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS...
ARLEY AND ADDISON THROUGH 100 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

IN ADDITION...SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...IS
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW.

KSL
Special weather statement, Jun 23, 11:56 AM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 PM CDT FRI JUN 23 2006

ALZ023-024-231830-
JEFFERSON-TUSCALOOSA-
1256 PM CDT FRI JUN 23 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA AND JEFFERSON
COUNTIES UNTIL 130 PM CDT...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM A STATIONARY
THUNDERSTORM...

AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NORTH JOHNS. IT WAS NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NORTH JOHNS THROUGH
130 PM CDT.

12/SIRMON
Local storm report, Jun 23, 12:28 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     1 N WESTON              34.18N 88.03W
06/23/2006                   MARION             AL   EMERGENCY MNGR

            TREES DOWN ON A HOUSE, ON CR25.

&&

MBAER
Local storm report, Jun 23, 1:15 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HAIL             GADSDEN                 34.01N 86.01W
06/23/2006  E0.50 INCH       ETOWAH             AL   EMERGENCY MNGR

            ALL OVER TOWN.

&&

MBAER

The radar

The Northeast Alabama radar (KHTX), 102 km away, was scanning. The volume nearest the first event began at 19:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Etowah

When
June 23, 1:20 PM CST
Where
Etowah County, Gadsden
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.017, -86.017

Numerous reports around the city.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516519.